Kentucky, 2025

Flash Flooding and Damaging Wind in Kentucky, July 1, 2025

July 1, 2025 · NWS RLX · 7 events in 1 county or zone

Following a fairly active June, unsettled conditions rolled right on into the month of July with bands of rain and thunderstorms springing up ahead of a cold front on the 1st. Activity continued until the front pushed east of the Appalachians early on the 2nd, then drier conditions took hold for southeast Ohio, northeast Kentucky, southwest Virginia, and much of West Virginia while the front…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RLX wrote it up.

Following a fairly active June, unsettled conditions rolled right on into the month of July with bands of rain and thunderstorms springing up ahead of a cold front on the 1st. Activity continued until the front pushed east of the Appalachians early on the 2nd, then drier conditions took hold for southeast Ohio, northeast Kentucky, southwest Virginia, and much of West Virginia while the front stalled across central Virginia, Maryland, and the Carolinas.

Rainfall amounts reached around two inches in parts of Greenup County, while the rest of northeast Kentucky generally received an inch and a half or less. Flash flooding initiated in Greenup County on the evening of the first leading to a couple of water rescues and flooded structures, a flooded vehicle, and washed out roads.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before the first event at Jul 1, 1:19 PM EST, 12 minutes earlier.

Area forecast discussion, Jul 1, 1:19 PM EST, 12 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
219 PM EDT Tue Jul 1 2025

.SYNOPSIS...
Storms continue ahead of a front today. The front crosses
tonight. Some storms could be strong to severe, along with the
potential for localized flooding. Dry Wednesday onward.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
As of 215 PM Tuesday...

Key Points:
* Cold front crosses later today into tonight.
* Heavy rain could lead to localized flooding.

Showers and scattered thunderstorms will continue to sprout up
across the area as a cold front slowly approaches from the west this
morning. Activity then continues as the front slides towards the
Ohio River later today and then continues east across the area
tonight.

Around 1.75 to 2 inches of precipitable water should continue to
support moderate to heavy rain showers ahead of and along the front.
Excessive rainfall could prompt some localized flooding,
particularly in areas that were impacted by heavy rain earlier
today. Some strong storms could also develop in the warm, moist, and
unstable environment present this afternoon and evening, with
potential for isolated severe storms to produce locally damaging
winds.

Showers and storms taper off behind the front tonight, then high
pressure begins to creep in from the southwest and allows drier
conditions to return to the majority of the area on Wednesday. That
being said, residual moisture could sustain a few showers along the
mountains.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
As of 215 PM Tuesday...

Key Point:
* High pressure brings drier conditions for the second half of the
  work week.

While a weak shortwave may pass overhead, surface high pressure is
expected to support drier conditions Wednesday night into Thursday
morning. An upper ridge then starts to expand east across the area
while high pressure remains present at the surface and allows
relatively benign weather to persist through the end of the work
week. Temperatures will steadily increase beneath the building
ridge, with hot conditions taking hold just in time for the
Independence Day holiday.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
As of 215 PM Tuesday...

Key Points:
* Hot and humid over the weekend.
* Becoming more active again next week.

Expect hot and increasingly humid conditions this weekend, with
chances of precipitation returning as the upper ridge begins to
relinquish control next week. Thereafter, the weather pattern
remains more active as a front slowly approaches from the
northwest while another system travels up the Atlantic Coast
during the new work week.

While precipitation chances have been introduced as early as
Sunday afternoon, model solutions differ with respect to the
timing of the front and breakdown of the ridge. More robust
ridging could sustain drier conditions through the end of the
long term forecast period.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
As of 200 PM Tuesday...

MVFR to IFR ceilings and periodic visibility restrictions remain
possible in heavy rain, scattered thunderstorms, and low clouds
ahead of a cold front. This front will slowly cross the area
later today, then exit to the east overnight. Brief improvement
may be possible as precipitation tapers off behind the front,
then conditions are likely to deteriorate to IFR or worse in fog
and low stratus overnight. Area wide VFR returns once any fog
dissipates Wednesday morning.

Mainly light and variable winds are expected through the
TAF period, though locally strong gusts may occur in storms this
afternoon and evening.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z WEDNESDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Duration of showers/storms today, and
timing and extent of fog tonight may vary from the forecast.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
EDT 1HRLY       10   11   12   13   14   15   16   17   18   19   20   21
CRW CONSISTENCY  H    H    M    H    M    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    M    H    H    L    H    L    H    H    M    M
BKW CONSISTENCY  H    H    H    M    M    M    M    M    H    H    M    L
EKN CONSISTENCY  H    H    H    M    M    M    H    H    H    H    H    H
PKB CONSISTENCY  M    M    H    H    L    L    M    M    M    H    H    H
CKB CONSISTENCY  H    H    H    H    H    L    H    M    M    M    M    M

AFTER 18Z WEDNESDAY...
IFR conditions possible in valley fog each morning through
Friday.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...20
NEAR TERM...20
SHORT TERM...20
LONG TERM...20
AVIATION...20
Hazardous weather outlook, Jun 30, 9:37 PM EST, 15 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
1037 PM EDT Mon Jun 30 2025

KYZ103-105-OHZ076-085>087-VAZ003-004-WVZ005>011-013>020-024>034-039-
040-515>526-020245-
Boyd-Lawrence-Washington-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-
Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-
Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-
Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
1037 PM EDT Mon Jun 30 2025

This Hazardous Weather Outlook is for portions of northeast
Kentucky, portions of southeast Ohio, southwest Virginia and much
of West Virginia.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Flash flooding is possible Tuesday afternoon and evening given slow-
moving thunderstorms or repetitive rounds of rainfall.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ101-102-OHZ066-067-075-083-084-020245-
Greenup-Carter-Perry-Morgan-Athens-Jackson OH-Vinton-
1037 PM EDT Mon Jun 30 2025

This Hazardous Weather Outlook is for portions of northeast
Kentucky and portions of southeast Ohio.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Thunderstorms may become strong to severe Tuesday afternoon and
evening. The main hazards are damaging wind gusts and heavy rain,
which could result in some instances of flash flooding.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

GW/FK

In the hours before

Special weather statement, Jul 1, 11:23 AM EST, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Charleston WV
1223 PM EDT Tue Jul 1 2025

KYZ101-103-OHZ087-011700-
Boyd KY-Greenup KY-Lawrence OH-
1223 PM EDT Tue Jul 1 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN BOYD...GREENUP AND
SOUTHWESTERN LAWRENCE COUNTIES THROUGH 100 PM EDT...

At 1223 PM EDT, Doppler radar was tracking a strong thunderstorm over
Greenbo Lake, or 11 miles north of Grayson, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Ashland, Ironton, Coal Grove, Lake Vesuvius, Catlettsburg, Greenup,
Greenbo Lake, Oldtown, Naples, Load, Franklin Furnace, Flatwoods,
South Point, Russell, Raceland, Worthington, Wurtland, Bellefonte,
Westwood, and Hanging Rock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3858 8308 3866 8286 3860 8285 3857 8282
      3859 8275 3860 8274 3865 8277 3868 8276
      3868 8271 3872 8270 3873 8268 3843 8250
      3839 8288 3840 8294 3839 8297 3841 8300
TIME...MOT...LOC 1623Z 250DEG 16KT 3850 8293

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

JMC
Special weather statement, Jul 1, 11:38 AM EST, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Charleston WV
1238 PM EDT Tue Jul 1 2025

WVZ007-008-014>016-011715-
Jackson WV-Roane WV-Mason WV-Kanawha WV-Putnam WV-
1238 PM EDT Tue Jul 1 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN MASON...NORTHERN
PUTNAM...NORTH CENTRAL KANAWHA...SOUTHWESTERN ROANE AND SOUTHEASTERN
JACKSON COUNTIES THROUGH 115 PM EDT...

At 1238 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Kenna to near Winfield to near Buffalo.
Movement was east at 25 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Winfield, Sissonville, Eleanor, Buffalo, Poca, Kenna, Bancroft,
Statts Mills, Harmony, Given, Liberty, Kentuck, Walton, Looneyville,
Fraziers Bottom, Fairplain, and Gandeeville.

This includes Interstate 77 in West Virginia between mile markers 113
and 131.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3863 8195 3875 8180 3878 8121 3877 8120
      3861 8133 3851 8151 3848 8182 3852 8212
      3855 8216
TIME...MOT...LOC 1638Z 266DEG 21KT 3869 8167 3858 8188 3855 8203

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

JMC
Special weather statement, Jul 1, 12:08 PM EST, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Charleston WV
108 PM EDT Tue Jul 1 2025

KYZ103-OHZ086-087-WVZ005-006-011745-
Boyd KY-Gallia OH-Lawrence OH-Wayne WV-Cabell WV-
108 PM EDT Tue Jul 1 2025

...STRONG THUNDERSTORMS WILL IMPACT EASTERN BOYD...SOUTH CENTRAL
GALLIA...LAWRENCE...CABELL AND NORTHERN WAYNE COUNTIES THROUGH 145 PM
EDT...

At 107 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lake Vesuvius to near Ceredo. Movement was
east at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Huntington, Ashland, Ironton, Coal Grove, Chesapeake, Proctorville,
Beech Fork State Park, Lake Vesuvius, Barboursville, Kenova,
Catlettsburg, Ceredo, Ona, Durbin, South Point, Burlington, Aid,
Crown City, Athalia, and Lockwood.

This includes the following highways...
 Interstate 64 in Kentucky between mile markers 189 and 191.
 Interstate 64 in West Virginia between mile markers 1 and 23.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3866 8267 3874 8223 3859 8220 3859 8222
      3858 8220 3852 8219 3831 8220 3831 8221
      3829 8221 3828 8263 3846 8267
TIME...MOT...LOC 1707Z 274DEG 17KT 3860 8258 3834 8256

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

JMC
Special weather statement, Jul 1, 12:57 PM EST, 34 minutes before
Special Weather Statement
National Weather Service Charleston WV
157 PM EDT Tue Jul 1 2025

WVZ006-007-014-015-011830-
Mason WV-Kanawha WV-Cabell WV-Putnam WV-
157 PM EDT Tue Jul 1 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN MASON...NORTHEASTERN
CABELL...CENTRAL PUTNAM AND NORTHWESTERN KANAWHA COUNTIES THROUGH 230
PM EDT...

At 156 PM EDT, Doppler radar was tracking a strong thunderstorm over
Milton, or 10 miles north of Hamlin, moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Nitro, Winfield, Jefferson, St. Albans, Hurricane, Milton, Eleanor,
Poca, Cross Lanes, Ona, Culloden, Institute, Teays Valley, Tornado,
and Bancroft.

This includes Interstate 64 in West Virginia between mile markers 22
and 50.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3854 8220 3859 8175 3836 8176 3835 8205
      3837 8205 3838 8207 3837 8210 3835 8211
      3835 8224
TIME...MOT...LOC 1756Z 263DEG 24KT 3843 8212

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

JMC
Special weather statement, Jul 1, 1:14 PM EST, 17 minutes before
Special Weather Statement
National Weather Service Charleston WV
214 PM EDT Tue Jul 1 2025

KYZ101>103-OHZ087-WVZ005-011845-
Boyd KY-Greenup KY-Carter KY-Lawrence OH-Wayne WV-
214 PM EDT Tue Jul 1 2025

...A STRONG THUNDERSTORM WILL IMPACT BOYD...SOUTHEASTERN GREENUP...
NORTHEASTERN CARTER...SOUTHWESTERN LAWRENCE AND NORTHWESTERN WAYNE
COUNTIES THROUGH 245 PM EDT...

At 214 PM EDT, Doppler radar was tracking a strong thunderstorm over
Greenbo Lake, or 10 miles north of Grayson, moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Ashland, Ironton, Coal Grove, Cannonsburg, Kenova, Catlettsburg,
Ceredo, Greenup, Princess, Coalton, Greenbo Lake, Oldtown, Naples,
Load, Flatwoods, South Point, Russell, Raceland, Worthington, and
Burlington.

This includes the following highways...
 Interstate 64 in Kentucky between mile markers 176 and 191.
 Interstate 64 in West Virginia between mile markers 1 and 3.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3863 8294 3862 8286 3859 8285 3857 8282
      3860 8274 3861 8275 3859 8250 3831 8255
      3840 8307
TIME...MOT...LOC 1814Z 274DEG 20KT 3849 8290

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

JMC
Special weather statement, Jul 1, 1:27 PM EST, 4 minutes before
Special Weather Statement
National Weather Service Charleston WV
227 PM EDT Tue Jul 1 2025

WVZ013>015-011900-
Kanawha WV-Lincoln WV-Putnam WV-
227 PM EDT Tue Jul 1 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL PUTNAM...NORTHWESTERN
KANAWHA AND NORTHEASTERN LINCOLN COUNTIES THROUGH 300 PM EDT...

At 227 PM EDT, Doppler radar was tracking a strong thunderstorm over
Nitro, moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Charleston, Nitro, Jefferson, South Charleston, St. Albans, Dunbar,
Sissonville, Chesapeake, Marmet, Belle, Poca, Cross Lanes, Alum
Creek, Institute, Tornado, Coal Fork, Teays Valley, and Pinch.

This includes the following highways...
 Interstate 79 between mile markers 1 and 9.
 Interstate 77 in West Virginia between mile markers 96 and 113.
 Interstate 64 in West Virginia between mile markers 38 and 57.
 West Virginia Turnpike between mile markers 88 and 95.
 Route 119 between mile markers 67 and 80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3850 8194 3851 8149 3819 8154 3831 8199
TIME...MOT...LOC 1827Z 274DEG 20KT 3841 8188

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

JMC

The radar

The Charleston,WV radar (KRLX), 91 km away, was scanning. The volume nearest the first event began at 18:30 UTC.

Open the radar archive at this moment

Event by event

6 flash flood, 1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Greenup

When
July 1, 1:31 PM EST
Where
Greenup County, 0.54 mi W of Raceland
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
38.530, -82.730

In Raceland, a power pole was damaged along Man O War Drive.

Flash Flood, Greenup

When
July 1, 2:02 PM EST to 4:02 PM EST
Where
Greenup County, 0.3 mi WSW of Raceland to 0.33 mi W of Raceland
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
38.529, -82.725

Water entered first floor apartments on Raceland Avenue. Flooding quickly receded from the building but lingered in the parking lot. A bridge also washed out on County Road.

Flash Flood, Greenup

When
July 1, 2:20 PM EST to 5:20 PM EST
Where
Greenup County, 0.2 mi NE of Flatwoods to 0.24 mi ENE of Flatwoods
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
38.522, -82.717

In Flatwoods, water entered a building on Powell Lane.

Flash Flood, Greenup

When
July 1, 2:28 PM EST to 5:28 PM EST
Where
Greenup County, 0.76 mi E of Raceland to 1 mi ENE of Raceland
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
38.532, -82.706

A mother and three children were rescued from their residence surrounded by water on Turley Avenue in Raceland. Flooding was also observed at the intersection of Argillite Road and Highway 23.

Flash Flood, Greenup

When
July 1, 2:30 PM EST to 5:30 PM EST
Where
Greenup County, 0.88 mi SW of Worthington to 0.65 mi SSW of Worthington
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
38.540, -82.730

In the town of Worthington, a vehicle was flooded after driving into a viaduct.

Flash Flood, Greenup

When
July 1, 2:36 PM EST to 5:36 PM EST
Where
Greenup County, 0.86 mi WNW of Raceland to 0.8 mi W of Raceland
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
38.533, -82.736

A blocked culvert caused running water to flow across the intersection of Green Acres Drive and Pond Run Road.

Flash Flood, Greenup

When
July 1, 3:18 PM EST to 6:18 PM EST
Where
Greenup County, 1.25 mi SSW of Kenwood to 1.37 mi WSW of Russell
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
38.505, -82.692

Kenwood Drive was briefly flooded with debris east of Russell.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2025Every state in 2025This day in weather historyWarnings in Kentucky, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1275751, 1266031, 1266037, 1266050, 1266052, 1266053, 1266054.